Blog

Should I take antibiotics? [Part 4]

Off Antibiotics – No More Cramps or Urges

It has been 3 days of not taking the antibiotic now (Azithromycin/Z-Pak).  Within 24 hours of skipping the last dose, and doubling up on the probiotics for a day, I was feeling less cramping and urges that were identical to the prior C Diff bouts I’d had.  The “warning” symptoms have gotten better everday and today I feel almost completely normal.

I still have a minor lingering sinus infection, but no fevers.  Hopefully, the sinus infection will go away on it’s own and I won’t have to worry about getting on antibiotics again!

I will remain on a tapering schedule of the probiotics I mentioned in the first part for a few more weeks.

Convinced I Still Have C Diff

I am convinced that I do have C Diff still even though I didn’t get full blown diarrhea this time, thank God.

First, the cramping and urge feelings were identical to the times I had confirmed C Diff.  They increased with everyday that I was on antibiotics for the sinus infection.

Second, the probiotics seemed to work less with each day of taking antibiotics.  This is odd, but the probiotics cause a lot of gas when you take them in the doses I was taking them.  With each day of antibiotics I was less gassy.  This could be that C Diff was winning in my intestines, or it could be that the antibiotic was killing the probiotics,  or it could be that with each day my body was becoming more accustomed to the probiotics.  Who knows.

Third, as soon as I got off antibiotics each time, and stayed on probiotics, the cramping and urges went away and the gassiness came back.

Fourth, I have never until now, taken a round of antibiotics without having a full relapse of C Diff since my first infection.  Also, I had never taken probiotics to self-prevent a relapse either.

My Case History Is Not a Clinical Study

Yes, it is possible that it’s all in my head and that the probiotics mimicked the C Diff hint symptoms.  We’ll never know, but I encourage others to write about their experiences and of course, work it all out with your physician first.

Disclaimer: I am not a physician.  You should consult a qualified physician for any worries and symptons you have related C Diff or any other ailment.

3 Comments - Leave a Comment
  • Leave a comment

    Your email address will not be published. Required fields are marked *